Feeling despondent

I had cryoablation almost seven months ago and have been feeling really well apart from high heart rate which I understand is normal after ablation. However since stopping Flecainide about six weeks ago I have been experiencing a lot of ectopic beats and short runs of fast heart rates. Yesterday morning I woke up with what I fear was af, although it didn't feel exactly the same as pre ablation. It was more like beat beat beat beat-pause-beatbeatbeatbeat-pause etc, lasted for about 4 hours. Do you think this means the ablation has failed or could it be a one off? Next appointment at hospital is not until end of January and am feeling really down and anxious. Any thoughts?

15 Replies

oldestnewest
  • This sounds like ectopics to me which is perfectly normal. Trouble is we AFers notice every one. Try slowing your breathing right down and concentrate on breathing from your diaphragm . Slow it right down to less than six breaths a minute and do this for AT LEAST five minutes. Longer if you can. This has been helpful to lots of people.

    Ectopics are actually a good sign since it shows that the heart is trying to go into AF and failing. Goody!

    If you really worry then please see your GP or arrhythmia nurse and get an ECG done so that you can send a copy to your EP. Always ask for a nd keep copies of any ECGs or reports as these can be useful especially if communication between GP and EP is poor.

    Bob

  • Thank you Bob, much appreciated.

  • This sounds very much like my post-ablation experience.

    I had never previously been aware of ectopics although I had read about them on this site. It was about a year after the ablation that I became aware of these runs of irregular beats.

    I still get occasional AF but it is mild in comparison with pre-ablation.

    It would help your confidence if you were to retain some flecainide for use as a pill-in-the-pocket. Just in case. 100 does the trick within 2 hours.

    Bob's advice about the breathing is excellent. Its effectiveness improves with practice because the muscles around your diaphragm are being used.

  • "It would help your confidence if you were to retain some flecainide for use as a pill-in-the-pocket. Just in case. 100 does the trick within 2 hours."

    Please don't advise drug use!

  • Please do not advise either use or non use of drugs without explaining your reasons!

    If, like most people here, you have had to use drugs, for many years, in order to have anything near a normal life, then advising against the use of these drugs without giving a very good reason is neither useful nor practical.

    I am very fortunate in that I am now drug free, but I would not hesitate to go back on them (particularly flecainide) if my AF started to come back.

  • That is your personal choice. But it is simply irresponsible for people who are (a) not qualified and (b) not professionally involved in a patient's care to offer others advice. The drugs we are prescribed can cause atrial fibrillation, atrial flutter, ectopics, bradycardia, black outs, and many other cardiac related side effects. DONT TAKE ANY MEDICATION UNLESS ADVISED BY A QUALIFIED PRESCRIBER!

  • You have made some very valid points. At least we now understand why you said what you did. Thank you.

  • Hi Jays

    Sorry to hear you are feeling a bit down. The flecainide pill in pocket may be the answer but I would phone the arrhythmia nurse to put your mind at rest and maybe she could bring your appointment forward. I do hope it settles for you and you can lift your mood. Hope to see you at the next get together. Sending Love and Light. Susan

  • It's difficult not to feel down when your heart goes off and does what you think it shouldn't be doing, but it's not necessarily as bad as it feels, so fight off the despondency if you can! As Susan says, if it will settle down - and it might just do that - you will feel stronger. Fingers crossed for you.

  • try not to worry too much - do you have a heart monitor as it might capture what is happening?

    It could still be your heart settling down after ablation ( experienced ablation people will answer soon!) but, even if it is a little AF, it may be only a small touch up is needed to where your heart has healed and let a space in for signals to pass through. That would mean a much shorter procedure if needed.

  • Thank you all for your very thoughtful replies. I do feel a little better after reading your encouraging posts and am hoping it was just a blip! I do have Flecainide as a pip but was hoping it would settle without taking one and it did after 4 hours. However if it happens again I will definitely phone my Arrythmia Nurse to see if I can get an ecg and will try not to get as stressed! Thank you once again, it's so wonderful to know that you lovely people on this forum understand and are so quick to reach out to help. Jeanxx

  • Hi JayD....I had my cryoablation just over 5 months ago, and like you, had one episode of AF soon after the procedure and another very short one early in October. Generally, my heart functions normally, but occassionally I get the odd ectopics and sometimes, the ticker feels a bit different, but my pulse feels fine when this happens. I believe I am still sensitive to "stress" which I try to avoid of course, and this will sound weird, but even when I come on to the forum, I can sometimes sense a difference which I think is a clumsy way of saying, sometimes these changes are brought on by mind over matter. I'm still on a maintenance dose of 2 x 50mg Flecainide and Diltiazem and will love it if my EP suggests I can reduce or stop taking the pills, but l will also be nervous about it too. Can I suggest that you ask your Arrythmia Nurse if she thinks this could be happening because your heart is adjusting to changes in your medication, after all, when we first start taking the stuff, there is generally a slow build up to the optimum dose, so maybe the same principle applies when you reduce or stop a dose. Lots of good advice in the other replies, so fingers crossed eh!! John

  • Valid point re taking and stopping meds John. It took me about six weeks to wean myself off propafanone after my last ablation as every time I just stopped I had a bad reaction. OK in the end of course but it is not good to just stop anything from my experience. The body gets used to these things and rebound can be a problem,

    MarkySmith whilst I do agree in principal with what you say I do not think jennydog deserved quite such a roasting. I do always remind people that we should not advise on any medication or even non prescription drugs or quack remedies and that we are not medically trained so any such conversation should be with your medical team but since flecainide had previously been prescribed I can see why she suggested it. Lets stay friendly on here please.

  • I had two good teachers.....👍

  • Oh dear, I did mention in my reply MarkySmith that I do have Flecainide as pip so Jennydog was not advising drug use. I apologise if my post was not clear and really didn't mean to cause any misunderstanding. I am very grateful for all your responses.

    Bob and John. I agree that this could have been a rebound from stopping daily dose of Flecainide some six weeks ago, so fingers crossed it won't happen again. Jean

You may also like...